This article explains the drug food interaction between warfarin and vitamin K.
Why Vitamin K Can Be Dangerous If You Take Warfarin
Blood thinners are often prescribed for people at risk for developing harmful blood clots.
If you suddenly increase your intake of vitamin K intake in your diet, it can have an unintended consequence. It can actually decrease the effect of warfarin, says cardiologist Leslie Cho, MD.
“This is because vitamin K is an essential part of the chemical process for forming blood clots in your body,” she says.
Don’t cut vitamin K out completely
You don’t want to cut out vitamin K completely, as it is present in a variety of healthy, nutrient-rich foods. These include leafy greens and many vegetables. Instead, be smart about how much vitamin K you consume, be consistent, and work with your doctor to find just the right balance.
For example, if you eat a diet rich in vitamin K, you may need to check your blood a little more frequently or take more warfarin. If you change your diet and eat fewer foods containing vitamin K, you may need to take less warfarin.
Work with your doctor to find the right dose for you.